Journal of Emergencies, Trauma, and Shock

SHOCK SCENARIOS
Year
: 2009  |  Volume : 2  |  Issue : 2  |  Page : 137--138

Retroperitoneal hemorrhagic shock in a patient on warfarin therapy


Sankar Subramanian, Subramanian Marappa Gounder, Arunkumar Thirunarayanan, Anand Kannan, Nandigam Venu 
 Department of Surgical Gastroenterology, Sri Ramachandra Medical College & Research Institute, Sri Ramachandra University, Porur, Chennai, Tamilnadu, India

Correspondence Address:
Sankar Subramanian
Department of Surgical Gastroenterology, Sri Ramachandra Medical College & Research Institute, Sri Ramachandra University, Porur, Chennai, Tamilnadu
India

Oral anticoagulants are an established treatment modality in the prophylaxis of thromboembolic events in various clinical scenarios. Needless to say that, bleeding is a natural adverse effect of this drug. Most of the times bleeding is inconsequential. But nevertheless massive and fatal bleeding can occur occasionally. The case reported here is rare, as the patient presented with massive hemoperitoneum due to mesenteric hemorrhage and hemorrhagic infarction of small bowel necessitating Laparotomy resection.


How to cite this article:
Subramanian S, Gounder SM, Thirunarayanan A, Kannan A, Venu N. Retroperitoneal hemorrhagic shock in a patient on warfarin therapy.J Emerg Trauma Shock 2009;2:137-138


How to cite this URL:
Subramanian S, Gounder SM, Thirunarayanan A, Kannan A, Venu N. Retroperitoneal hemorrhagic shock in a patient on warfarin therapy. J Emerg Trauma Shock [serial online] 2009 [cited 2019 Jun 18 ];2:137-138
Available from: http://www.onlinejets.org/article.asp?issn=0974-2700;year=2009;volume=2;issue=2;spage=137;epage=138;aulast=Subramanian;type=0